Similarity reductions of the (1 + 3)-dimensional Burgers equation

M. A. Christou, N. M. Ivanova, C. Sophocleous

Research output: Contribution to journalArticle

3 Citations (Scopus)


We consider the (1 + 3)-dimensional Burgers equation ut = uxx + uyy + uzz + uux which has considerable interest in mathematical physics. We complete the list of similarity reductions that are obtained from the Lie symmetries admitted by this equation. To achieve this goal we employ two- and three-dimensional subalgebras of the Lie symmetry algebra, in addition to the one-dimensional subalgebras that appears in the literature. We solve analytically, where it is possible, the reduced ordinary differential equations and hence, we obtain closed-form solutions for the original equation. Finally, we derive certain non-Lie solutions.

Original languageEnglish
Pages (from-to)87-99
Number of pages13
JournalApplied Mathematics and Computation
Issue number1
Publication statusPublished - 1 Apr 2009


  • Burgers equation
  • Lie and non-Lie solutions
  • Similarity reductions

Fingerprint Dive into the research topics of 'Similarity reductions of the (1 + 3)-dimensional Burgers equation'. Together they form a unique fingerprint.

  • Cite this